News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hypopituitarism - sec. hypothyroidism - NEED HELP!


 lukahafner - Thu Apr 26, 2007 5:01 am

Hi there. First at all, sorry for my bad language. I will try to be understandable as I can.

Im 25years, male. I have a problem and many symptoms that brings to thyroid disorders - hypothyroidism... I v been on diet and diet for few years... and i v been on the border of serious anorexia. So I solve this problem myself. Im 166cm and have 48kg (almost anorexia)... So, this was about 2 years ago. Im 62kg at the moment. so... got weight gain. I had ortorexia too! I have all these symptoms: fatigue, lack of energy, mood swings, fluid retention, weight gain, cold intolerance, very cold feet, decreased memory - concentration, depression, low motivation-ambition, very brittle nails and slow growth, thiny hair, very slow healing, very low sex drive - libido, erectile dysfuntciton, muscle weakness, and the last thing, most important - vision problems. I think that vision disturbance is getting worse from year to year! So... I have been to my doctor, and he take TSH tests. In a few days, he says that im fine with TSH. (2.3). But I knew there is something wrong with me, and that I did not fell the way i felt about 5 years ago. So i decided to go to another doctor, but not my primary, couse he wanted to give me some antidepresant. Im from Slovenia actually, and I decided to go to Ljubljana to hospital poly-clinic to take a whole Thyroid tests... and... here's my thyroid results:

TSH: 0.043 mE/L (0.35-5.5)
FT4: 5.6 pmol/L (11.5-22.7)
FT3: 2.74 pmol/L (3.5-6.5)
antiTg: 13.4 KE/L (do 60)
antiTPO: 39.4 KE/L (do 60)

There is written down on a paper that I have Secondary Hypothyroidism, and I ll be called to a hospital for hospitalization, to check and test for primary cause because my thyroid insuficiency. I heard from one of the doctors that may by Pituitary gland problem. I have just read on the internet about Pituarity gland, hypopituitarism and about tumors.
Im going to hospitalization in about 14 days. And till the date i was wondering what is really happening to me? How posibility is there that i have a pituitary tumor. I have never had any headache, but my vision and sex libido... is 'suspicious'. ..Can somebody tell me some experience about it, and what you think?
I will be greatful for any of your answer, help and support.
Thanks again! and I hope I will be live a normal healthy life soon.
Regards,
Luke from Slovenia
 Dr. Chan Lowe - Thu Apr 26, 2007 11:59 pm

User avatar Generally, the TSH is the most sensitive marker for hyper or hypothyroidism. Your TSH is low normal. It is interesting that your free T4 and free T3 are both low.

Given your symptoms it is very possible that your pituitary is having trouble making TSH. Thus, your pituitary may actually be ramping up its production of TSH just to make it low normal. In your case, it may be worthwhile to try taking some thyroid hormone supplementation to see if your symptoms improve.

Regarding workup for a pituitary problem, often an MRI of the brain is needed to look for microsized tumors that may be causing the problems. They'll also want to test the other hormones made by the pituitary to see if they are affected.

Best wishes.
 lukahafner - Fri Apr 27, 2007 5:34 am

Hi Dr. Chan Lowe.
Thanks for your answer.
Can you answer me just to a few questions?

I forgot to tell that I was using T3 tablets (for bodybuilding) about 6 months ago. I took 7.5mg a bid/day, one in the morning and one in the evening (12h apart) - I have read Wilson's Temp Syndrome Book, and act according to instructions for WTS Protocol. I know that I did a mistake. I just wanted to heal myself, because I was sure that my Thyroid is not good. A repeat 5 cycles, and even one symptom did not go away. So... it's logical that T3 hormone supplements didn't work, because my main failure is pituitary gland and its hormones.

For those both low levesl of T3 and T4 - Is this possible, that this is for what I have done (T3 tablets)? And which one, T4 or T3 has to be higher, if it is T3 use cause?

I also think that my TSH (before- at my primary doctor blood test was 2.3 has lowered from 2.3 to 0.043 for that reason too?
Am I right?

I'm afraid that I did a horrible mistake, or ..didn't I?
-I have noticed after taking T3 cycles, that all my symptoms are still the same, but one get worse - cold sensetive to my feet!
So...It's got worsen. Now, every day I do not have just cold feet, but ICE-COLD feet. Do you think this is because my T3 usage mistake? What to do?

And the last thing, my another symptom: it's some kind of sores on my penis just below gland penis on the left side of outer foreskin layer. Those sores I have for about 3 years, and any kind of ointment did not heal my problem. There are actually a few days severe sores that makes a little pain (light 'sting') and then follows the mild feelings. So, what do you think that this sign (symptom) is for?

Dr. Chan Lowe., thank you for answering me and taking your time.

Regards,
Luke
 Dr. Chan Lowe - Sun Apr 29, 2007 7:02 pm

User avatar T3 and T4 are both hormones used by the body. T4 tends to be the more physiologically active hormone. Generally, if hypothyroidism is present, T4 will be used to supplement.

There are some rare conditions where T3 cannot be converted to T4; however, in these cases the T3 level is high and the T4 is low.

I would recommend that you have your TSH and free T4 tested to see where your hormone levels are. At this point, if you are hypothyroid I would recommend using a T4 supplement (such as levothyroxine which is synthetic T4).

Your sores may also be related to hypothyroidism (if you are hypothyroid). Hypothyroidism causes slow and poor healing of wounds.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here